Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 19, NWS Tulsa, OK

December 2, 202222 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Dec 2, 2022, 1:38 PM CST for 22 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Dec 2, 2022, 9:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2022, 1:38 PM CST (19:38 UTC)
In effect from
Dec 2, 2022, 9:00 PM CST
Expired
Dec 3, 2022, 4:42 AM CST
In force
8 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 622 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS74 KTSA 021938
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
138 PM CST Fri Dec 2 2022

OKZ054>056-059>061-064>067-070-071-030345-
/O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
/O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
and Checotah
138 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

* WHAT...For the first Wind Advisory, south winds 15 to 25 mph 
  with gusts up to 45 mph. For the second Wind Advisory, north 
  winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...For the first Wind Advisory, until 6 PM CST this 
  evening. For the second Wind Advisory, from 9 PM this evening 
  to 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A strong cold front will move through the
  area tonight bringing a switch to gusty northerly winds
  overnight into tomorrow morning across parts of eastern Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ073-030345-
/O.NEW.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
Pittsburg-
Including the city of McAlester
138 PM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
SATURDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* WHERE...Pittsburg County.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...A strong cold front will move through the
  area tonight bringing a switch to gusty northerly winds
  overnight into tomorrow morning across parts of eastern Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ057-058-062-063-068-069-030000-
/O.CON.KTSA.WI.Y.0018.000000T0000Z-221203T0000Z/
Benton-Carroll-Washington AR-Madison-Craig-Ottawa-Mayes-Delaware-
Cherokee-Adair-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Vinita, 
Miami, Pryor, Grove, Jay, Tahlequah, and Stilwell
138 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts from 40 to 45 mph.

* WHERE...Portions of northwest Arkansas, as well as east 
  central and northeast Oklahoma.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
302 
WWUS74 KTSA 030038
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
638 PM CST Fri Dec 2 2022

ARZ001-010-019-020-029-OKZ049-053-057-058-062-063-068-069-072-
074>076-031200-
/O.EXA.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
Benton-Washington AR-Crawford-Franklin-Sebastian-Pushmataha-
Choctaw-Craig-Ottawa-Mayes-Delaware-Cherokee-Adair-Sequoyah-
Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Van Buren, Ozark, Charleston, Fort Smith, Antlers, 
Clayton, Hugo, Vinita, Miami, Pryor, Grove, Jay, Tahlequah, 
Stilwell, Sallisaw, Stigler, Wilburton, and Poteau
638 PM CST Fri Dec 2 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 45 mph
  expected within a few hours after frontal passage.

* WHERE...Portions of northwest and west central Arkansas and 
  east central, northeast and southeast Oklahoma.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles on east-west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>056-059>061-064>067-070-071-073-031200-
/O.CON.KTSA.WI.Y.0019.221203T0300Z-221203T1200Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, and McAlester
638 PM CST Fri Dec 2 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph expected
  within a few hours after cold frontal passage.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles on east-west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
883 
WWUS74 KTSA 030902
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
302 AM CST Sat Dec 3 2022

ARZ001-010-OKZ054>071-031015-
/O.CAN.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/
Benton-Washington AR-Osage-Washington OK-Nowata-Craig-Ottawa-
Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-
Wagoner-Cherokee-Adair-Muskogee-McIntosh-
Including the cities of Rogers, Bentonville, Fayetteville, 
Springdale, Pawhuska, Bartlesville, Nowata, Vinita, Miami, 
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah
302 AM CST Sat Dec 3 2022

...WIND ADVISORY IS CANCELLED...

Northerly wind gusts behind the cold front are decreasing, and
frequent gusts above 40 mph are no longer expected in northeast
Oklahoma and far northwest Arkansas. Occasional gusts in the 30 
to 35 mph range may still occur before sunrise Saturday.

$$

ARZ019-020-029-OKZ049-053-072>076-031200-
/O.CON.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
302 AM CST Sat Dec 3 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph 
  expected within a few hours after frontal passage.

* WHERE...Portions of west central Arkansas, as well as east 
  central and southeast Oklahoma.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles on east-west roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
724 
WWUS74 KTSA 031042
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
442 AM CST Sat Dec 3 2022

ARZ019-020-029-OKZ049-053-072>076-031145-
/O.CAN.KTSA.WI.Y.0019.000000T0000Z-221203T1200Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Sequoyah-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Sallisaw, McAlester, Stigler, Wilburton, 
and Poteau
442 AM CST Sat Dec 3 2022

...WIND ADVISORY IS CANCELLED...

Northerly winds gusts from 25 to 30 mph will remain possible
through the morning hours, but gusts near 40 mph are no longer
expected.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:51 AM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Dec 2, 11:51 AM CST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1151 AM CST Fri Dec 2 2022

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1034 AM CST Fri Dec 2 2022

Strong and gusty winds will persist this afternoon as low level
jet axis begins to slowly shift east. A few showers will remain
possible, mainly in the higher terrain areas of SE OK/NW AR. Lower
clouds will erode from the west this afternoon, with clearing
line making it to at least Highway 75 and potentially to I-44 by
late afternoon/early evening. Current forecast on track with only
minor changes anticipated.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 300 AM CST Fri Dec 2 2022

The forecast through next week will remain active, with multiple
opportunities for rainfall given the persistent zonal to
southwesterly flow expected during the period. Nailing down timing
of any dry periods remains problematic after Saturday, although
there should be some through this time frame.

Southerly winds will remain gusty this evening ahead of a strong
cold front set to move through the area from mid evening into the
pre-dawn hours on Saturday. The northerly winds behind the front
will remain strong and gusty, with gusts in the 30 to 40 mph
range expected. The 90th percentile NBM winds were used from mid
evening through daybreak Saturday as well. Much lower dew points
and an erosion of the low clouds and shower potential will follow
the front. Expect a chilly but dry Saturday, with highs running
from 5 to 10 degrees below normal in much of northeast Oklahoma.

Rain chances will increase Saturday night and Sunday in
association with increasing low level warm advection arriving from
the west. The best chances will initially occur across roughly the
central third of the forecast area, with a gradual southward shift
into the day Sunday. Into the early part of the week, the highest
rain chances will be focused in areas southeast of I-44 along and
south of a slowly southward sinking frontal boundary. Toward the
middle to latter part of the week, the front will begin to lift
northward into southeast Oklahoma and western Arkansas, with more
widespread rainfall potential as a disturbance ejects into the
Plains toward the weekend. Locally heavy rains could occur in a
few places given the slow movement of the front and seasonally high
atmospheric moisture values.

&&

.AVIATION...
(18Z TAFS)
Issued at 1151 AM CST Fri Dec 2 2022
Strong SSW winds will continue this afternoon with gust to around
35 knots possible at a few NE OK/NW AR terminals. MVFR ceilings
will slowly rise this afternoon, with VFR conditions developing at
NE OK TAF sites by mid/late afternoon. Strong cold front is
currently forecast to be near TUL/RVS around 04-05Z, sweeping
southeast of a MLC/FYV line by 06-07Z. There will likely be a
period of strong and gusty north winds behind front with low
clouds clearing shortly after FROPA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  46  33  50 /   0   0  20  20
FSM   40  53  37  47 /  20   0  30  40
MLC   36  49  35  48 /   0   0  40  40
BVO   29  44  32  50 /   0   0  10  10
FYV   32  49  31  47 /  20   0  20  30
BYV   31  44  32  47 /  10   0  10  20
MKO   33  47  34  47 /   0   0  40  30
MIO   27  42  31  47 /   0   0  10  10
F10   32  47  33  49 /   0   0  40  30
HHW   42  54  40  48 /  10   0  20  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 PM CST this evening for OKZ054>070.

AR...Wind Advisory until 6 PM CST this evening for ARZ001-002-010-011.

&&

SHORT TERM...12
LONG TERM....22
AVIATION...12
Hazardous weather outlook, Dec 2, 4:28 AM CST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
428 AM CST Fri Dec 2 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
428 AM CST Fri Dec 2 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Early Afternoon.

DISCUSSION...
Southerly winds will gust in the 35 to 45 mph range across much of
eastern Oklahoma and northwest Arkansas today in advance of a
strong cold front set to move through tonight. The strong winds
and well above normal temperatures will lead to elevated fire
weather concerns across parts of northeast Oklahoma this
afternoon. Behind the aforementioned front, winds will shift to a
northerly direction and gust in the 30 to 40 mph range from late
evening into early Saturday morning. The wind shift could affect
any ongoing fire fighting efforts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY THROUGH TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty northerly winds will likely be ongoing Saturday morning
across parts of the region, although a decreasing trend in the
wind speeds is expected into Saturday afternoon.

An active weather pattern will persist into next week, leading to
multiple opportunities for rain. The potential for locally heavy
rain will increase toward the middle to latter part of next week,
in response to a slow-moving front and well above normal moisture
values.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.